Ancient Science of Life

CASE REPORT
Year
: 2014  |  Volume : 33  |  Issue : 3  |  Page : 172--175

A combined administration of Aragvādādi kaṣāyam and Syrup Talekt induced skin rashes


Manjunath Ajanal1, BS Prasad2 
1 Department of Dravyaguna and Medical Research Center, Rajiv Gandhi Education Society's Ayurveda Medical College and PG Research Centre, Ron, India
2 Department of Panchakarma, KLEU Shri BMK Ayurved Mahavidhyalaya, Belgaum, Karnataka, India

Correspondence Address:
Manjunath Ajanal
Research Officer cum Assistant Professor Department of Dravyaguna and Medical Research Center Rajiv Gandhi Education Society«SQ»s Ayurveda Medical College and PG Research Centre, Ron 82 209, Karnataka
India

It is a common notion among people in India that herbal or Ayurvedic products are safe and do not produce any adverse effect. This is not true since Ayurveda has evaded many adverse effects which occur by combination of herbs. This axiom is potentiated by our report that occurs in the form of skin rashes. A 20-year-old South Indian female of Pittakapha prakṛti (constitution) after beginning therapy with Aragvādādi kaṣāyam (ARK) (poly-herbal formulation) and Syrup Talekt (poly-herbal patent formulation) for the treatment of recurrent incidence of abscess. Rash disappeared after stopping the suspected drug and treatment with Vibhîtakî kaṣāyam (decoction of Terminilia bellarica) and Śatadhauta ghṛtam . Possible and probable (score 6) were the causality according to WHO-Uppsala Monitoring Centre and Naranjo«SQ»s Adverse Drug Reaction Probability Scale and grouped under type-B reaction. To the best of our knowledge, this is the first case of skin rashes which seen after administration of ARK and Syrup Talekt. This report highlights the need of implementation of pharmacovigilance center in the hospital level and additional research in the field of skin toxicity of ARK and Syrup Talekt.


How to cite this article:
Ajanal M, Prasad B S. A combined administration of Aragvādādi kaṣāyam and Syrup Talekt induced skin rashes.Ancient Sci Life 2014;33:172-175


How to cite this URL:
Ajanal M, Prasad B S. A combined administration of Aragvādādi kaṣāyam and Syrup Talekt induced skin rashes. Ancient Sci Life [serial online] 2014 [cited 2020 Jan 24 ];33:172-175
Available from: http://www.ancientscienceoflife.org/article.asp?issn=0257-7941;year=2014;volume=33;issue=3;spage=172;epage=175;aulast=Ajanal;type=0